MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-VSD-MUSC-006
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of right ventricular disc was trapped tricuspid valve and explant was reported.A returned device assessment could not be performed as the device was not returned for analysis.Information from the field indicated that the device was noted to be oversized for the defect and successfully retrieved through transcatheter snare.Based on the information received, the cause of the reported incident could be by using larger device for the defect.However, it was noted that there was no indication of malfunction of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 6mm amplatzer muscular vsd occluder was chosen for a high muscular ventricular septal defect (vsd) using an unknown size abbott delivery system.During procedure, when the device placed in the patient and released, but it was noted that the right ventricular (rv) disc was trapped tricuspid valve (tv) chordae tendinae.The device was noted to be oversized for the defect.The device removal via transcatheter snare was difficult as the defect was small, but the device was successfully retrieved.The patient remained hemodynamically stable throughout the procedure.The plan was made to later surgically close the defect.The patient was reported stable.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18924024
Report Number2135147-2024-01205
Device Sequence Number18018692
Product Code MLV
UDI-Device Identifier00811806011790
UDI-Public00811806011790
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-VSD-MUSC-006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2024
Initial Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown